Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    HELP!!!
    avatar
    Erin0985 posted:
    I went off my birth control pill 3 months ago. First period after being off the pill came on time(28 day cycle). My blood was bright red and lasted for 4 days. second period was 4 days late and lasted about 4-5 days. this month I am 12 days late. I have taken 3 pregnancy test (clear blue easy)all negative. and now my nipples are sore. What should I do??? I am waiting on my insurance to kick in.
    Reply
     
    avatar
    tlkittycat1968 responded:
    You're more than likely fine. Remember, when on the pill, the hormones in the pill determined when you bled, not your body. When going off the pill, it can take your body several months (and in rare cases up to a year) to learn how to regulate its own hormones and until then, you will be irregular.

    Also, if your period before going on the pill was irregular, you will got back to that pattern.
     
    avatar
    georgiagail responded:
    It's important to keep in mind that while you were on the birth control pills, it determined when you bled, not your own body.

    Thus, it is not unusual that when you go off these, your schedule can also change. If your cycle was abnormal before starting birth control, it is likely to return to this after you stop.

    From your description of your sore nipples, it sounds as if your menstrual period is likely to begin soon but is simply late this cycle.

    Gail
     
    avatar
    Erin0985 replied to georgiagail's response:
    Thanks Gail. I guess by body is going through a lot right now. Don't remember how irregular I was before the pill that was almost 13 years ago.
     
    avatar
    georgiagail replied to Erin0985's response:
    It can take a while for your body to adjust to life without these extra hormones. Many women do not experience any menstruation for several months (and, in some cases, up to a year) after they stop the birth control.

    Gail


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.